Alert archive / Missouri / Areal Flood Warnings in 2015

Areal Flood Warning 39, NWS St. Louis, MO

July 2, 2015Osage County, Missouri

NWS St. Louis, MO issued this areal flood warning at Jul 2, 2015, 12:12 PM CDT for Osage County, Missouri. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2015, 12:12 PM CDT (17:12 UTC)
Expired
Jul 3, 2015, 12:15 PM CDT
In force
24 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Osage County, MO

The radar

The St Louis radar (KLSX), 96 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.2 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 923 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 257 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
923 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
257 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WGUS43 KLSX 021712
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1212 PM CDT THU JUL 2 2015

MOC151-031715-
/O.NEW.KLSX.FA.W.0039.150702T1712Z-150703T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE MO-
1212 PM CDT THU JUL 2 2015

THE NATIONAL WEATHER SERVICE IN ST LOUIS  HAS ISSUED A

* FLOOD WARNING FOR...
  SOUTHEASTERN OSAGE COUNTY IN CENTRAL MISSOURI...

* UNTIL 1215 PM CDT FRIDAY

* AT 1211 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A NUMBER OF ROADS 
  REMAIN CLOSED DUE TO FLOODING FROM LAST NIGHTS HEAVY RAINFALL. 
 
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LINN AND RICH FOUNTAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3857 9164 3829 9165 3829 9188 3857 9189

$$

GLASS
1 follow-up statement
360 
WGUS83 KLSX 031719
FLSLSX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1219 PM CDT FRI JUL 3 2015

MOC151-031728-
/O.EXP.KLSX.FA.W.0039.000000T0000Z-150703T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE MO-
1219 PM CDT FRI JUL 3 2015

...THE FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN OSAGE COUNTY...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 3857 9164 3829 9165 3829 9188 3857 9189

$$

GLASS

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Jul 2, 8:14 AM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jul 2, 8:14 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
814 AM CDT THU JUL 2 2015

.SHORT TERM: (THROUGH THIS WEEKEND)
ISSUED AT 437 AM CDT THU JUL 2 2015

A SYNOPTIC SCALE BOUNDARY WAS SINKING INTO THE NORTHEASTERN CWA
EARLY THIS MORNING AND WILL SLOSH BACK AND FORTH ACROSS THE
REGION OVER THE NEXT FEW DAYS. ALOFT, A LONGWAVE TROUGH IS
FORECAST TO REMAIN OVER THE EASTERN HALF OF THE CONUS THROUGH MOST
OF THE HOLIDAY WEEKEND, AND SEVERAL SHORTWAVES ARE EXPECTED TO
MOVE THROUGH THIS TROUGH OVER THE NEXT COUPLE OF DAYS. THESE
SHORTWAVES WILL PROVIDE LARGE SCALE ASCENT AND FORCING TO SUPPORT
SCATTERED CONVECTION, ESPECIALLY INVOF THE MEANDERING BOUNDARY.
OUTFLOW BOUNDARIES FROM EARLIER CONVECTION MAY ALSO SERVE TO FOCUS
SH/TS DEVELOPMENT OVER THE NEXT FEW DAYS.

TODAY'S HIGH TEMPERATURES IN THE 70S WILL BE ABOUT 10 DEGREES
BELOW AVERAGE, BUT TEMPERATURES SHOULD WARM BACK INTO THE 80S BY
THE WEEKEND.

KANOFSKY

.LONG TERM: (MONDAY THROUGH WEDNESDAY)
ISSUED AT 437 AM CDT THU JUL 2 2015

THE FLOW ALOFT BECOMES QUASISTATIONARY LATE THIS WEEKEND AND
EARLY NEXT WEEK. A COLD FRONT WILL APPROACH MO/IL ON MONDAY NIGHT,
EVENTUALLY MOVING INTO THE CWA ON TUESDAY. LLJ INTERACTION WITH
THE COLD FRONT ON MONDAY NIGHT SHOULD LEAD TO CONVECTIVE
DEVELOPMENT UPSTREAM. THE HIGHEST PRECIP CHANCES FOR THE LSX CWA
ARE ASSOCIATED WITH THE APPROACH AND PASSAGE OF THE COLD FRONT
BETWEEN MONDAY NIGHT AND TUESDAY NIGHT.

TEMPERATURES SHOULD BE SEASONABLY WARM IN THE LOW-MID 80S. TUESDAY
SHOULD BE SLIGHTLY COOLER DUE TO PRECIPITATION AND THE PASSAGE OF
A COLD FRONT.

KANOFSKY

&&

.AVIATION:  (FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 804 AM CDT THU JUL 2 2015

SHOWERS HAVE LINGERED AT THE ST. LOUIS METRO TAF SITES THROUGH
EARLY THIS MORNING, BUT WILL SOON EXIT THE AREA. EXPECT IFR
CONDITIONS TO LINGER AT KCOU AND THE ST. LOUIS METRO TAF SITES
THROUGH LATE MORNING BEFORE IMPROVING INTO THE LOW MVFR RANGE
THROUGH EARLY AFTERNOON. THINK THAT THERE WILL BE SOME VFR
CONDITIONS LATE IN THE DAY INTO TONIGHT BEFORE MVFR CONDITIONS
RETURN LATE TONIGHT.

SPECIFICS FOR KSTL: EXPECT THE RAIN TO MOVE OUT OF THE TERMINAL BY
LATE MORNING. EXPECT THE IFR CONDITIONS TO IMPROVE TO MVFR BY
MIDDAY WITH VFR CONDITIONS BY LATE AFTERNOON. THINK THAT THERE WILL
BE SOME VFR CONDTIONS LATE IN THE DAY INTO TONIGHT BEFORE MVFR
CONDITIONS RETURN LATE TONIGHT.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 2, 4:36 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
436 AM CDT THU JUL 2 2015

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-030945-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
436 AM CDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. A FEW OF THE
STORMS OVER SOUTHERN MISSOURI AND SOUTHERN ILLINOIS COULD BE
STRONG TO SEVERE AND CAPABLE OF PRODUCING DAMAGING WINDS...LARGE
HAIL...AND HEAVY RAINFALL.

POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR
FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND. MAJOR FLOODING
WILL CONTINUE ALONG THE MISSISSIPPI RIVER AT GRAFTON THROUGH
TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH
TUESDAY.

POINTS ALONG THE ILLINOIS RIVER WILL CONTINUE TO BE IN MAJOR
FLOOD THROUGH AT LEAST THE 4TH OF JULY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT ACROSS SOUTHERN
MISSOURI AND SOUTHERN ILLINOIS.

KANOFSKY

In the hours before

Local storm report, Jul 2, 10:27 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1027 AM CDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 AM     FLOOD            6 SE CALIFORNIA         38.57N  92.49W
07/02/2015                   MONITEAU           MO   LAW ENFORCEMENT

            PART OF DYNAMITE RIDGE ROAD IS WASHED OUT NEAR THE
            WIENEKE BRANCH. VETERANS ROAD NEAR ROUTE F IS ALSO
            CLOSED DUE TO FLOODING.

&&

FGLASS
Local storm report, Jul 2, 10:34 AM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1034 AM CDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 AM     FLOOD            JEFFERSON CITY          38.57N  92.19W
07/02/2015                   COLE               MO   LAW ENFORCEMENT

            A NUMBER OF ROADS ARE CLOSED THROUGHOUT THE COUNTY DUE
            TO FLOODING FROM HEAVY RAINFALL LAST NIGHT...INCLUDING
            ROUTE D SOUTHEAST OF MILLBROOK AND ROUTE W SOUTH OF
            WARDSVILLE.

&&

FGLASS
Local storm report, Jul 2, 10:42 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1042 AM CDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             5 S FESTUS              38.15N  90.41W
07/01/2015  E3.00 INCH       JEFFERSON          MO   COCORAHS

            MOSTLY 1.25 INCH HAIL WITH A FEW THAT WERE UP TO 3
            INCHES.

&&

BYRD
Local storm report, Jul 2, 10:48 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1048 AM CDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     HEAVY RAIN       1 S FESTUS              38.21N  90.41W
07/02/2015  M4.60 INCH       JEFFERSON          MO   PUBLIC

            FACEBOOK...STORM TOTAL.

&&

BYRD
Local storm report, Jul 2, 11:11 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1111 AM CDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             4 SE MIDWAY             38.94N  92.40W
07/01/2015  E1.00 INCH       BOONE              MO   PUBLIC

            KOMU...VIA TWITTER. ON GEORGETOWN DRIVE JUST WEST OF
            SCOTT BLVD. TIME ESTIMATED.

&&

BYRD
Local storm report, Jul 2, 11:25 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1125 AM CDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND DMG     2 WNW ST. LOUIS         38.64N  90.27W
07/01/2015                   ST. LOUIS CITY     MO   BROADCAST MEDIA

            SEVERAL LARGE TREES BLOWN DOWN IN FOREST PARK AS WELL
            AS NUMEROUS LARGE TREE LIMBS. SOME WERE BLOWN DOWN NEAR
            LINDELL BLVD AND UNION. TIME ESTIMATED.

&&

BYRD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:35 PM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis, City of Saint Louis4 hr
Jul 1, 7:38 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis37 min
Jul 1, 7:43 PM CDTTornado WarningLSXBoone, Callaway32 min
Jul 1, 7:55 PM CDTFlash Flood WarningLSXBoone4 hr
Jul 1, 8:25 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau, Osage50 min
Jul 1, 8:47 PM CDTTornado WarningLSXCole, Moniteau28 min
Jul 1, 8:55 PM CDTFlash Flood WarningLSXCallaway, Cole, Moniteau, Osage4 hr
Jul 1, 9:13 PM CDTSevere Thunderstorm WarningLSXCole, Moniteau, Osage47 min
Jul 1, 9:18 PM CDTSevere Thunderstorm WarningLSXJefferson42 min
Jul 1, 9:46 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois44 min
Jul 1, 10:13 PM CDTFlash Flood WarningLSXJefferson5 hr
Jul 1, 10:14 PM CDTRiver Flood WarningLSXCrawford, Washington4 days
Jul 1, 10:34 PM CDTFlash Flood WarningLSXFranklin, Gasconade, Jefferson, Osage6 hr
Jul 1, 11:15 PM CDTSevere Thunderstorm WarningLSXCrawford18 min
Jul 1, 11:23 PM CDTFlash Flood WarningLSXCrawford, Sainte Genevieve, Saint Francois, Washington6 hr
Jul 1, 11:58 PM CDTAreal Flood WarningLSXBoone9 hr
Jul 2, 12:58 AM CDTAreal Flood WarningLSXCallaway, Cole, Moniteau, Osage9 hr
Jul 2, 2:47 AM CDTFlash Flood WarningLSXIron, Madison, Reynolds6 hr
Jul 2, 3:20 AM CDTAreal Flood WarningLSXFranklin, Gasconade, Jefferson, Osage9 hr
Jul 2, 4:41 AM CDTRiver Flood WarningLSXCole55 hr
Jul 2, 5:29 AM CDTAreal Flood WarningLSXCrawford, Sainte Genevieve, Saint Francois, Washington9 hr
Jul 2, 6:29 AM CDTRiver Flood WarningLSXJefferson46 hr
Jul 2, 8:59 AM CDTAreal Flood WarningLSXBoone12 hr
Jul 2, 10:01 AM CDTAreal Flood WarningLSXCole, Moniteau, Osage12 hr
Jul 2, 12:06 PM CDTAreal Flood WarningLSXJefferson24 hr
Jul 2, 12:10 PM CDTAreal Flood WarningLSXFranklin6 hr
Jul 2, 4:50 PM CDTRiver Flood WarningLSXBoone, Callaway, Cole, Moniteau47 hr

Nearby

Areal Flood Warnings in Missouri, 2015Every areal flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.